Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Citalopram-cause bruising?  (Read 98 times)

0 Members and 1 Guest are viewing this topic.

Offline Katiesue04

  • Jr. Member
  • **
  • Posts: 93
  • Country: us
  • Rec's: 2
  • Gender: Female
  • Mood: Exhausted
    Exhausted
  • You only live once!
    • Poke This Member
Citalopram-cause bruising?
« on: July 02, 2014, 08:56:46 PM »
I just started taking citalopram after switching from zoloft.  This is my fourth week on citalopram.  I noticed in the past week I have been bruising a lot easier.  I basically landed on my knees not very hard and the next day I had two huge bruises on my knees.  Is this typical of ssri's?
Bookmark and Share

Offline redapples

  • Sr. Member
  • ****
  • Posts: 450
  • Country: us
  • Rec's: 8
  • :]
    • Poke This Member
Re: Citalopram-cause bruising?
« Reply #1 on: July 02, 2014, 08:59:51 PM »
It absolutely is typical of SSRI's. I'm on Prozac and the slightest bump and I get a black and blue. Nothing to worry about :action-smiley-065:
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4266
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Citalopram-cause bruising?
« Reply #2 on: July 03, 2014, 12:17:41 AM »
Is this typical of ssri's?

Yes, all serotonergic antidepressants will reduce blood clotting. Serotonin is found in large quantities in blood vessels and blood platelets. In the vessels it regulates dilation and contraction, in platelets it is a principle clotting factor at wound sites.

This is not necessarily a bad thing, it may reduce heart attack and ischemic stroke risk, however, it would be best not to use common pain killers such as aspirin and ibuprofen as these also have anti coagulant properties. Take acetaminophen (aka paracetamol) instead.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Katiesue04

  • Jr. Member
  • **
  • Posts: 93
  • Country: us
  • Rec's: 2
  • Gender: Female
  • Mood: Exhausted
    Exhausted
  • You only live once!
    • Poke This Member
Re: Citalopram-cause bruising?
« Reply #3 on: July 03, 2014, 07:59:52 AM »
oh good thanks so much!  I was worried!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
875 Views
Last post November 09, 2009, 05:28:37 PM
by justanothernervousgirl
1 Replies
760 Views
Last post February 01, 2010, 03:55:40 PM
by sixpack
6 Replies
625 Views
Last post December 23, 2010, 12:03:38 PM
by Grandma
2 Replies
307 Views
Last post July 02, 2013, 12:25:33 AM
by MmeMulot
1 Replies
239 Views
Last post July 27, 2013, 12:22:35 AM
by Lunatone

anything